A member asked:

Strep/mono tests were both negative but doc still thinks its strep. i am now on amoxicillin and prednisone and getting hives breakouts. was on a diff antibiotic, thought i was allergic bc of hives and went to a diff doc. but im still breaking out. ?

A doctor has provided 1 answer
Dr. Hunter Handsfield answered

Specializes in Infectious Disease

One or the other of the two doctors -- probably the most recent one -- is in the best position to judge whether the rash is drug allergy and which antibiotic is responsible. Notably, drug rash with amoxicillin is especially common in infectious mononucleosis. And mono itself may cause rash. Ask your doctor(s) about possible retesting for mono.

Answered Dec 4, 2019

119 views

Thank

Still have questions?

Get the best care from a doctor who knows you.

Book a Video Appointment
appScreen
Sponsor Content

Related Questions

Online Primary Care Doctors Accepting New Patients

$44 video appointments available today with a membership as low as $15/month

Book a Video Appointment
Ask your question
Didn't find what you're looking for?

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more.

Ask your question

Meet your new favorite doctor
...